Hail, Roberts
- When
- June 22, 2:41 PM CST
- Where
- Roberts County, Miami
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.700, -100.630
central and eastern Texas Panhandle during the evening hours producing large hail and damaging winds. No injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms pushed across the southern...central and eastern Texas Panhandle during the evening hours producing large hail and damaging winds. No injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 22, 1:02 PM CST, 1 hour 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 202 PM CDT SUN JUN 22 2008 .DISCUSSION... VIS SATELLITE INDICATING STORMS POPPING ALONG THE FRONT RANGE OF THE MOUNTAINS OF COLORADO AND NM AND HEADING SE. APPEARS EMBEDDED SHORTWAVE WILL ENHANCE AND POSSIBLY PROLONG CONVECTION THIS EVENING. MOST FAVORED AREAS FOR STORMS WILL BE ACROSS THE WESTERN HALF OF THE TX AND OK PANHANDLES PER 12Z GFS RUN...YET OTHER MODELS INDICATE THAT SCT STORMS MAY DEVELOP AND TRACK ACROSS MUCH OF THE PANHANDLES OVERNIGHT. WITH THAT IN MIND...WILL KEEP HIGHEST POPS WEST BUT INCLUDE SLIGHT CHC POPS ACROSS EASTERN COUNTIES. SUFFICIENT INSTABILITY...MOISTURE AND MARGINAL SHEAR WILL LIKELY RESULT IN A FEW ISOLATED SEVERE STORMS WITH DOWNBURST WINDS AND MODERATE HAIL THE BEING PRIMARY CONCERNS. NOT MUCH CHANGE FOR THE NEXT FEW DAYS. NORTHWEST FLOW TO CONTINUE THROUGH AT LEAST FRIDAY. THUNDERSTORM CHANCES MAY DROP BY THE WEEKEND AS THE UPPER RIDGE OVER SOUTHERN AZ MAY BUILD FURTHER NORTH RESULTING IN A MORE NORTHERLY FLOW ACROSS THE AREA. NEAR TO SLIGHTLY ABOVE NORMAL TEMPS EXPECTED THE NEXT SEVERAL DAYS. TEMPS MAY WARM TO THE MID OR UPPER 90S BY THE WEEKEND OR EARY NEXT WEEK IF UPPER RIDGE BECOMES MORE DOMINANT. GFS AND OTHER MID RANGE MODELS HAVE ADVERTISED THIS TREND FOR SOME TIME...BUT SO FAR PATTERN HAS REMAINED VIRTUALLY UNCHANGED. && .FIRE WEATHER... OTHER THAN THE POTENTIAL FOR DRY LIGHTNING STRIKES...MINIMAL FIRE WEATHER CONCERNS ARE EXPECTED FOR THE NEXT SEVERAL DAYS. RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 20 PERCENT EVEN DURING THE PEAK HEATING HOURS. WINDS MAY BEOCME BREEZY MAINLY DURING THE AFTERNOON HOURS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 64 91 63 91 66 / 30 20 20 5 20 BEAVER OK 65 94 64 93 67 / 30 10 20 10 20 BOISE CITY OK 61 90 61 90 62 / 30 20 30 10 20 BORGER TX 69 93 69 92 71 / 30 20 20 10 20 BOYS RANCH TX 64 95 64 95 67 / 40 20 30 10 20 CANYON TX 62 93 62 92 65 / 30 20 20 5 20 CLARENDON TX 66 93 67 91 69 / 20 10 20 10 20 DALHART TX 60 92 61 92 62 / 40 20 30 10 20 GUYMON OK 64 96 64 93 66 / 30 20 30 10 20 HEREFORD TX 63 94 62 91 64 / 30 20 20 10 20 LIPSCOMB TX 64 93 66 92 68 / 20 10 20 10 20 PAMPA TX 68 91 67 88 69 / 20 10 20 10 20 SHAMROCK TX 67 96 67 93 69 / 20 10 20 10 20 WELLINGTON TX 68 98 69 94 71 / 20 10 20 10 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 07/09
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN JUN 22 2008 OKZ001>003-TXZ001>020-231100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NORTHWESTERLY UPPER LEVEL FLOW WILL ALLOW THUNDERSTORMS WHICH DEVELOP OVER THE ROCKY MOUNTAINS TO MOVE SOUTHEAST AND INTO THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING AND OVERNIGHT TONIGHT. THE BEST CHANCE FOR THUNDERSTORMS WILL BE IN THE WESTERN PORTIONS OF THE PANHANDLES. ANY STORMS WHICH DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NORTHWESTERLY UPPER LEVEL FLOW WILL CONTINUE THIS WEEK...WITH THUNDERSTORMS POSSIBLE ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES EACH AFTERNOON AND EVENING THROUGH FRIDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AT TIMES FROM TONIGHT THROUGH NEXT FRIDAY NIGHT. PLEASE RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. KIMBLE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 322 PM CDT SUN JUN 22 2008 TXZ009-010-014-015-222100- GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX- 322 PM CDT SUN JUN 22 2008 ...STRONG THUNDERSTORM IN NORTHEASTERN GRAY...SOUTHWESTERN HEMPHILL...SOUTHEASTERN ROBERTS AND NORTHWESTERN WHEELER COUNTIES... AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MIAMI MOVING EAST AT 10 MPH. PEOPLE IN NORTHEASTERN GRAY...SOUTHWESTERN HEMPHILL...SOUTHEASTERN ROBERTS AND NORTHWESTERN WHEELER COUNTIES...INCLUDING THE CITY OF MIAMI...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 329 PM CDT SUN JUN 22 2008 TXZ009-010-014-015-222115- GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX- 329 PM CDT SUN JUN 22 2008 ...STRONG THUNDERSTORM IN NORTHEASTERN GRAY...SOUTHWESTERN HEMPHILL...SOUTHEASTERN ROBERTS AND NORTHWESTERN WHEELER COUNTIES... AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES EAST OF MIAMI MOVING EAST AT 10 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. PEOPLE IN NORTHEASTERN GRAY...SOUTHWESTERN HEMPHILL...SOUTHEASTERN ROBERTS AND NORTHWESTERN WHEELER COUNTIES...INCLUDING THE CITY OF MIAMI...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The Amarillo radar (KAMA), 111 km away, was scanning. The volume nearest the first event began at 20:41 UTC.
11 hail, 4 thunderstorm wind. Local standard time, as filed.
The wind gust was measured at the Hereford West Texas Mesonet site located two miles northwest of Hereford.
Strong thunderstorm winds blew the roof off of a mobile home and also blew down power lines in Hereford. The gusts were estimated in part based on damage.
The strong thunderstorm winds broke off four inch tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116627, 116629, 116632, 116637, 116643, 116668, 116671, 116674, 116677, 116678, 116682, 116684, 116685, 116687, 116689.